MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR TEMPORARY FIXATION PIN; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

STRYKER SPINE-US AVIATOR TEMPORARY FIXATION PIN; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Catalog Number 48770410
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the temporary fixation pin tip broke off during insertion.Surgeon was able to get remove broken tip.No adverse consequences to the patient is reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection, material analysis, product history review, complaint history review, nc/capa history review, labelling review.The reported event was confirmed upon visual inspection.Material analysis was performed and found that the device was found to have fractured in a mode of torsional ductile overload.The elemental constitution was as specified on the drawing.No material or manufacturing defects were found.Manufacturing history was reviewed and no anomalies were found.The hard bone quality may cause a material overload as it is difficult to advance into the bone or a previously used fixation pin may have been previously damaged.Conclusion: the potential root causes include: hard bone quality, fixation pin is previously used.However, the exact cause cannot be determined.

Brand Name
AVIATOR TEMPORARY FIXATION PIN
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7831421
Report Number0009617544-2018-00210
Device Sequence Number1175709
Product Code KWQ
UDI-Device Identifier07613327273038
UDI-Public07613327273038
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48770410
Device Lot NumberX46
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer10/29/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1